|Losing weight and Combivir?
Apr 19, 2008
I have been on Combivir and Sustiva for three years now ( ever since I started with meds) and this last year I have been slowly but steadly losing weight. Have gone from 185 to 175 and lots of people ask why I am so thin (6'2" tall)... Could it be my meds or other things causing this weight loss? I feel great otherwise....
Thanks so much for this forum. It really helps.
| Response from Dr. Pierone
A number of studies have shown that the AZT component of Combivir is associated with progressive subcutaneous fat loss. This does not prove that this is the cause of your weight loss, but it would be number one on the list of possibilities. Switching Combivir for Truvada has been shown to reverse this loss of fat and lipoatrophy with time.
Thanks for posting and best of luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- If You Have A White Hairy Tongue Does That Mean You Have Hiv?
- What Does The C And T Mean On A Hiv Test?
- What Do Ulcers In The Mouth Look Like When U Are Hiv Positive?
- Hepatitis C Type 3
- How Do You Know If You Have Hiv When You Used Condoms?
- How Long Does It Take For Aids Symptoms To Appear?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.